Now 76 yo living alone. Was diagnosed with idiopathic, tremor predominant PD in 2001. Held off PD meds until Feb 2012.
As I was slowly getting weaker especially the last two years prior to taking meds. I started on Sinemet 100 x 3/d, 8am, 2pm, 8pm. This did improve my overall condition but it was short lived. One year later my condition suddenly started to deteriorate, about one hour after each dose of 150 x 3/day, to a point that I was worse off than when I started on meds in 2012. Little did I know that the Sinemet had started to wear off within one hour, I thought that I was having an allergic reaction as my tremor increased to a point that my arms would ache, I was unable to sit upright in my computer chair and really had to fight or get help to stand from a chair, I also needed help to get into or out from a car. I then started experimenting with the Sinemet by taking 1 x 100 to see how long each dose would last - just over an hour per dose. So if I started at 8am it would mean fourteen doses per day to ‘stay-on’. There didn’t seem to be a buildup nor that much of an overall improvement, but it was better than nothing.
About Feb 2014 I noticed that in the mornings I felt good and with ZERO tremor as long as I did not take a dose. So I then decided to see how long I could go in the morning without any meds and discovered that I was fairly comfortable until 3pm when my symptoms gradually started to reappear which to me meant I am still producing some dopamine naturally during the night and there is a gradual wearing off throughout the morning and part of the afternoon, I feel in a more natural state.
After much experimenting, for the past five months I have been starting my meds at 2pm, 150 Sinemet + 200 Comtan, same at 4pm, same at 7pm (2 then 3 hours apart) and that lasts me until between 10.30pm and 11.30pm, I usually try to be in bed before 10.30pm. I then find It very difficult to get out of bed at around 12.30 as the meds have worn off but it becomes easier as the night goes by. In the mornings my voice is normal, but after the Sinemet takes hold my voice becomes much weaker and my right cheek pulls upward so that I sometimes close my right eye when speaking (someone might think I am having a stroke). There is also a slight increase in my tremors and I don’t feel any stronger or improved movement. The other thing that happens is that if the meds wear off like when I forget a dose my state comes crashing down with severe tremors and weakness, leaving me in very much worse condition than I was before taking the first dose.
At night I usually need to get out of bed at about midnight, 3am, 5am, the finally 7am, and each time is much easier.
I really don’t understand what is happening and would appreciate an opinion.